Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffer from pulsatile tinnitus. History of mitral valve prolapse. Increased BP medication dosage. Is that the reason?

Age 64. (Hissing tinnitus in left ear began about a year ago, but that isn't an issue. I've adapted to it.) Developed pulsatile tinnitus in right ear on March 20, 2013. History of slight mitral valve prolapse. Consulted ENT, who suggested I see primary care physician about increasing blood pressure meds (increased from 20 mg of lisinopril to 40 mg of lisinopril four days ago). Said this might simply be a blood pressure issue. Pulsatile tinnitus in right ear comes and goes (thump-thump of heart beating, blood pulsing). Might last a whole day, vanish for a whole day, come back for several hours. Any insights or suggestions? (Next steps: blood pressure check, hearing test, MRI, per ENT consult.)
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, it appears to be due to high pulse in the middle ear secondary to the infection in the middle ear.
I to my patients with such infection prescribe a combination of amoxycillin and clavolinic acid, decongestant, anti histamin, protiolytic and antiinflamattory drugs.
Once the hypertension is controlled the symptoms my subside to half, rest of the symptoms should be controlled by the E.N.T.surgeon.
Thank you.
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor